Alert archive / Hawaii / Fire Weather Watches in 2021
Fire Weather Watch 2, NWS Honolulu, HI
NWS Honolulu, HI issued this fire weather watch at Oct 5, 2021, 3:43 PM HST. It took effect at Oct 6, 2021, 12:00 PM HST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 5, 2021, 3:43 PM HST (01:43 UTC)
- In effect from
- Oct 6, 2021, 12:00 PM HST
- Expired
- Oct 6, 2021, 3:11 AM HST
- In force
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
799 WWHW80 PHFO 060143 RFWHFO URGENT - FIRE WEATHER MESSAGE National Weather Service Honolulu HI 343 PM HST Tue Oct 5 2021 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... .Due to the lack of any significant rainfall through the summer months, fuels have become very dry across portions of the state. These dry conditions combined with breezy trade winds and low relative humidities, will lead to critical fire conditions. HIZ203-205>207-209>211-213-218-219-221-223-226-227-061545- /O.NEW.PHFO.FW.A.0002.211006T2200Z-211008T0400Z/ Kauai Leeward-Oahu South Shore-Waianae Coast-Oahu North Shore- Olomana-Central Oahu-Waianae Mountains-Molokai Leeward- Maui Leeward West-Maui Central Valley-Leeward Haleakala-Kona- Kohala-Big Island Interior- 343 PM HST Tue Oct 5 2021 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR LEEWARD AREAS... The National Weather Service in Honolulu has issued a Fire Weather Watch, which is in effect from Wednesday afternoon through Thursday afternoon. * AFFECTED AREA...Leeward portions of all Hawaiian Islands. * WIND...Trade winds 15 to 25 mph with gusts to 30 mph. * HUMIDITY...40 to 45 percent during the afternoon hours. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Burke
1 follow-up statement
081 WWHW80 PHFO 061311 RFWHFO URGENT - FIRE WEATHER MESSAGE National Weather Service Honolulu HI 311 AM HST Wed Oct 6 2021 ...RED FLAG WARNING FOR LEEWARD AREAS DUE TO GUSTY WINDS AND LOW HUMIDITY... .The combination of dry fuels, strong and gusty trade winds and low relative humidity could support extreme fire behavior the next couple of days, especially during the afternoon hours. HIZ203-205>207-209>211-213-218-219-221-223-226-227-070315- /O.UPG.PHFO.FW.A.0002.211006T2200Z-211008T0400Z/ /O.NEW.PHFO.FW.W.0005.211006T2100Z-211008T0400Z/ Kauai Leeward-Oahu South Shore-Waianae Coast-Oahu North Shore- Olomana-Central Oahu-Waianae Mountains-Molokai Leeward- Maui Leeward West-Maui Central Valley-Leeward Haleakala-Kona- Kohala-Big Island Interior- 311 AM HST Wed Oct 6 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM HST THURSDAY DUE TO GUSTY WINDS AND LOW HUMIDITY FOR LEEWARD AREAS... The National Weather Service in Honolulu has issued a Red Flag Warning, which is in effect from 11 AM this morning to 6 PM HST Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Leeward portions of all Hawaiian Islands. * WIND...Trade winds 15 to 25 mph with gusts to 35 mph. * HUMIDITY...40 to 45 percent during the afternoon hours. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Red Flag Warning does not predict new fire starts. && $$ Birchard
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this fire weather watch went out at Oct 5, 3:43 PM HST, 0 minutes earlier.
Area forecast discussion, Oct 5, 3:43 PM HST, 0 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 343 PM HST Tue Oct 5 2021 .SYNOPSIS... Moderate to locally breezy trade winds will strengthen Wednesday through Friday, with windy conditions anticipated over the weekend. Clouds and showers will tend to favor over windward and mauka areas with a few brief passing showers possible over some leeward locations. A wetter trade wind weather pattern is possible early next week. && .DISCUSSION... A 1030 mb high is centered about 1300 miles north northeast of the state. This places the islands in a moderate to locally breezy trade wind environment. Moisture embedded in the trades is providing for some passing light showers over windward and mauka areas with most leeward areas remaining dry. The high will drift southward and strengthen over the next few days resulting in stronger trade winds. As we head into the weekend, the pressure gradient is expected to tighten even more as weak low pressure passes by far south of the state. A Wind Advisory will likely be required for portions of the area. Trade winds speeds are expected to remain elevated on into early next week as strong high pressure remains to our north. No significant sources of upstream moisture are expected to affect the state through at least Saturday night. Clouds and passing showers will tend to favor windward and mauka areas with the trades sufficiently strong enough to blow a few light showers over to leeward area at times. The global models do show an increase in moisture moving in from the east southeast possibly as early as Sunday. This would likely result in a wetter trade wind pattern to setting up across the area early next week. Confidence is rather low at the present time on this weather scenario become reality. && .AVIATION... Typical trade wind weather will prevail during the next 24 hours with showers mainly focused over windward and mauka areas, mainly overnight and early Wednesday morning. Brief MVFR will be possible with any heavier showers, but VFR is forecast to prevail. Throughout this time, locally breezy trades will gradually strengthen, possibly becoming locally strong by Wednesday afternoon. AIRMET Tango for lee turbulence will remain in effect through the forecast period. && .MARINE... High pressure centered far north of the area will maintain moderate to fresh trade winds through tonight. The high will strengthen Wednesday, resulting in an increase in the trades over the coastal and offshore waters. A new, stronger high will develop far to the north this weekend which will increase the trades further, with gales in the Alenuihaha Channel possible. A Small Craft Advisory (SCA) that was in effect for the waters around Maui County and the Big Island has been expanded westward into the Kaiwi Channel and leeward Oahu waters to account for the strengthening trades. A small, long period west-northwest swell is filling in across the area. The swell should peak tonight through early Wednesday, then will lower gradually during the second half of the week and through the weekend. Small, mainly background south swells can be expected through Thursday. A larger, long period south swell is forecast to arrive Thursday night, then peak Friday before slowly declining through the weekend. East-facing shores will continue to be affected by choppy, short period surf. The strengthening of trades later this week will increase surf heights along the east- facing shores. && .FIRE WEATHER... With KBDI values still above 600, the strengthening winds over the next couple of days could result in Red Flag Warning conditions. Much will depend on if RH values get sufficiently low enough during the midday through late afternoon hours. A Fire Weather Watch has been issued for portions of state beginning noon on Wednesday. The watch is currently posted through Thursday afternoon but the Watch or a Warning may need to be extended on into the weekend. && .HFO WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday afternoon through Thursday afternoon for Kauai Leeward-Oahu South Shore-Waianae Coast-Oahu North Shore-Olomana-Central Oahu-Waianae Mountains-Molokai Leeward-Maui Leeward West-Maui Central Valley-Leeward Haleakala- Kona-Kohala-Big Island Interior. Small Craft Advisory until 2 PM HST Saturday for Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters-Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. && DISCUSSION...Burke AVIATION...JVC MARINE...Kodama
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 3:11 AM HST | Red Flag Warning | HFO | 5 days |
Nearby
Fire Weather Watches in Hawaii, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.